Hail, Rankin
- When
- June 21, 11:41 AM CST
- Where
- Rankin County, Brandon
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.267, -89.983
5 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 21, 11:25 AM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1225 PM CDT THU JUN 21 2001 ON SATELLITE IMAGERY UPPER TROF AXIS WAS WORKING ITS WAY DOWN TOWARD THE SOUTHERN PLAINS. THE COLD FRONT WAS MOVING TOWARD NORTHWEST MISSISSIPPI. A LINE OF STRONG THUNDERSTORMS...ALONG AN OUTFLOW BOUNDARY WAS ABOUT TO MOVE INTO NORTHWEST MISSISSIPPI. SCATTERED CONVECTION WAS NOTED OVER THE CENTRAL AND SOUTH...MOVING EAST. SO HAVE MENTION A FEW POSSIBLY SEVERE IN THE NORTH WITH CAPES OF AROUND 3500 TO NEAR 4000. ALSO HAVE INCREASE POPS SOME ESPECIALLY IN THE NORTH. MADE SLIGHT TEMPERATURE ADJUSTMENTS AS WELL. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... MS...NONE. ]LA...NONE. AR...NONE. 17
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1203 PM CDT THU JUN 21 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON AND EARLY EVENING...ALONG AND NORTH OF A CROSSETT ARKANSAS TO LEXINGTON TO COLUMBUS LINE. DAMAGING WINDS AND LARGE HAIL ARE THE THREAT WITH THESE STORMS. THE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY IS VERY MOIST AND UNSTABLE TODAY. A BOUNDARY PRODUCED BY THUNDERSTORMS OVER CENTRAL ARKANSAS WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI BY EARLY AFTERNOON AND CAUSE THE DEVELOPMENT OF THUNDERSTORMS. THESE STORMS WILL SPREAD INTO NORTHEAST MISSISSIPPI BY LATE AFTERNOON. DUE TO THE STRONG INSTABILITY OVER THE AREA...A FEW OF THESE STORMS MAY BECOME SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON. ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI...DAYTIME HEATING WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. WHILE THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WIND GUSTS TO 45 MPH AND SMALL HAIL WILL OCCUR WITH THE STRONGEST STORMS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATEHER OUTLOOK.
The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
A few trees were blown down in a rural area.
Several trees were blown down in a rural area.
Many trees were blown down in and between Louin and Bay Springs, mainly along Highway 15.
A few trees were blown down in a rural area.
Several large trees limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250589, 5250590, 5250591, 5250593, 5250592, 5250594, 5250595, 5250596.